Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 11, NWS New York, NY

July 8, 20114 counties in New York

NWS New York, NY issued this flash flood warning at Jul 8, 2011, 3:18 PM EDT for 4 counties in New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 3:18 PM EDT (19:18 UTC)
Expired
Jul 8, 2011, 7:15 PM EDT
In force
4 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 116 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:50 PM EDTFLASH FLOODNew City, NYLOCAL AUTHORITIES REPORT WIDESPREAD FLOODING AND NUMEROUS ROAD CLOSURES DUE TO FLOODING IN AND AROUND NEW CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 121 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WGUS51 KOKX 081918
FFWOKX
NYC071-079-087-119-082115-
/O.NEW.KOKX.FF.W.0011.110708T1918Z-110708T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...
  SOUTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 515 PM EDT...

* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A COMPLEX OF THUNDERSTORMS MOVING ACROSS THE   
  SOUTHERN HALF OF ORANGE COUNTY...AND ALSO ALONG THE ROCKLAND       
  BORDER. THESE STORM WERE MOVING SLOWLY NORTHEAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4141 7434 4152 7399 4145 7399 4145 7398
      4150 7392 4151 7373 4128 7359 4108 7412
      4119 7438 4128 7451

$$

DSW
4 follow-up statements
869 
WGUS71 KOKX 082023
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT FRI JUL 8 2011

NYC071-079-087-119-082115-
/O.CON.KOKX.FF.W.0011.000000T0000Z-110708T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-PUTNAM NY-ROCKLAND NY-WESTCHESTER NY-
423 PM EDT FRI JUL 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
WESTCHESTER...ROCKLAND...PUTNAM AND SOUTHEASTERN ORANGE COUNTIES...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4141 7434 4152 7399 4145 7399 4145 7398
      4150 7392 4151 7373 4128 7359 4108 7412
      4119 7438 4128 7451

$$

DSW
053 
WGUS51 KOKX 082100
FFWOKX
NYC071-079-087-119-082315-
/O.EXT.KOKX.FF.W.0011.000000T0000Z-110708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
500 PM EDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...
  SOUTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 715 PM EDT...

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED   
  TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING    
  OVER THE WARNED AREA. ADDITIONAL ACTIVITY CONTINUES TO DEVELOP     
  JUST SOUTH OF THE AREA WITH POTENTIAL FOR SEVERAL INCHES OF        
  RAINFALL THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4141 7434 4152 7399 4145 7399 4145 7398
      4150 7392 4151 7373 4128 7359 4108 7412
      4119 7438 4128 7451

$$

DSW
398 
WGUS71 KOKX 082217
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
617 PM EDT FRI JUL 8 2011

NYC071-079-087-119-082315-
/O.CON.KOKX.FF.W.0011.000000T0000Z-110708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-PUTNAM NY-ROCKLAND NY-WESTCHESTER NY-
617 PM EDT FRI JUL 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
WESTCHESTER...ROCKLAND...PUTNAM AND SOUTHEASTERN ORANGE COUNTIES...

AT 613 PM EDT...AREAS OF SHOWERS WITH EMBEDDED THUNDERSTORMS 
CONTINUE TO MOVE ACROSS THE AREA. WHILE RAINFALL RATES HAVE 
DIMINISHED...CONTINUED RUNOFF AND AN ADDITIONAL ONE-HALF INCH OF 
RAINFALL WILL CONTINUE TO PRODUCE FLOODING OF LOW-LYING AREAS AS 
WELL AS SOME STREAMS AND CREEKS EXCEEDING BANKFULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4141 7434 4152 7399 4145 7399 4145 7398
      4150 7392 4151 7373 4128 7359 4108 7412
      4119 7438 4128 7451

$$

DSW
745 
WGUS71 KOKX 082313
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
713 PM EDT FRI JUL 8 2011

NYC071-079-087-119-082322-
/O.EXP.KOKX.FF.W.0011.000000T0000Z-110708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-PUTNAM NY-ROCKLAND NY-WESTCHESTER NY-
713 PM EDT FRI JUL 8 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT FOR
WESTCHESTER...ROCKLAND...PUTNAM AND SOUTHEASTERN ORANGE COUNTIES...

WATER LEVELS WILL GRADUALLY SUBSIDE THIS EVENING. MINOR POOR 
DRAINAGE FLOODING WILL CONTINUE FOR SEVERAL HOURS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4141 7434 4152 7399 4145 7399 4145 7398
      4150 7392 4151 7373 4128 7359 4108 7412
      4119 7438 4128 7451

$$

DSW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:40 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 8, 2:40 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT FRI JUL 8 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN OVER THE AREA TODAY AS WEAK
DISTURBANCES RIDE ALONG IT. THE FRONT WILL DRIFT SOUTH OF THE AREA
FRIDAY NIGHT...AND REMAIN JUST SOUTH OF THE AREA THROUGH SATURDAY.
HIGH PRESSURE WILL THEN BUILD IN FROM THE GREAT LAKES FOR THE
WEEKEND...AND THEN SLIDE EAST ON MONDAY. A COLD FRONT WILL MOVE
ACROSS ON TUESDAY...FOLLOWED BY CANADIAN HIGH PRESSURE FOR THE
REST OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
200 PM UPDATE...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE
REGION THROUGH 9 PM. MARGINAL TO MODERATE INSTABILITY...COMBINED
WITH 35-40KT DEEP LAYER SHEAR AND APPROACHING SHORTWAVE ENERGY
HAS SET THE ENVIRONMENT. HEAVY RAINFALL AND DAMAGING WINDS WILL BE
MAIN THREAT WITH ANY SEVERE STORMS...WITH LARGE HAIL POSSIBLE IN
ROTATING STORMS.

100 PM UPDATE...STATIONARY FRONT OVER THE FORECAST AREA IS SLOWLY
SAGGING TO THE SOUTH. AIRMASS REMAINS FAVORABLE FOR SHOWER/TSTM
DEVELOPMENT THIS AFTERNOON...WITH PW NEAR 2 INCHES...MAX SB CAPE
LIKELY APPROACHING 2000 J/KG...ARRIVAL OF A MID LEVEL VORT MAX
AND UPPER DIVERGENCE IN THE RIGHT REAR QUAD OF A JET STREAK
PASSING TO THE NORTH. AN AXIS OF 35-40 KT BULK SHEAR HAS SET UP
OVER THE REGION EARLY THIS AFTERNOON BASED ON SPC MESOANALYSIS.
SPC HAS UPGRADED THE REGION TO A SLIGHT RISK OF SEVERE
THUNDERSTORMS. PRIMARY THREAT WOULD BE DAMAGING WINDS...ALTHOUGH
LARGE HAIL IS ALSO POSSIBLE.

WITH LACK OF A DECENT SOUTHERLY LOW LEVEL JET OVERRIDING THE
FRONT DO NOT THINK HEAVY RAIN THREAT WILL BE WIDESPREAD ENOUGH TO
WARRANT A FLASH FLOOD WATCH...HOWEVER ANY STRONGER STORMS TODAY
COULD DUMP A QUICK 1-2 INCHES OF RAIN.

TEMPERATURE FORECAST REMAINS ON TRACK WITH HIGHS RANGING FROM THE
UPPER 70S OVER NORTHERN INTERIOR SECTIONS TO THE MID 80S OVER THE
NYC METRO. A FEW SPOTS OVER NE NJ MAY REACH THE UPPER 80S.

THERE IS A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
THE FRONT WILL DROP S THROUGH THE AREA TONIGHT AS A WEAK LOW
RIDES ALONG IT AND QUICKLY MOVES INTO THE OFFSHORE WATERS S OF
LONG ISLAND BY SATURDAY MORNING. CHANCE/LIKELY POP THIS EVENING
WILL GRADUALLY TAPER OFF OVERNIGHT. LOWS IN THE 60S TO LOWER 70S
EXPECTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
CANADIAN HIGH PRESSURE BUILDS OVER THE REGION ON SUNDAY WITH SW
WARM ADVECTION AND HUMIDITY RETURNING ON MONDAY. DEWPOINTS OF
AROUND 60 ON SUNDAY RISE TO UPPER 60S ON MONDAY AS MARITIME
TROPICAL AIR RETURNS ONCE AGAIN. KEPT IT DRY ON MONDAY...AS
INSTABILITY IS LIMITED AND SUBSIDENCE ALOFT SHOULD SUPPRESS ANY
DIURNALLY DRIVEN CONVECTION.

MAIN WEATHER EVENT FOR THE LONG TERM PERIOD IS A COLD FRONT THAT
ORIGINATES WITH SHORTWAVE CURRENTLY OVER BRITISH COLUMBIA.
EXAMINATION OF THE 12Z AND 18Z GEFS WITH AGREEMENT FROM THE 12Z
ECMWF AND LATEST GEM ALL SUPPORT COLD FRONTAL PASSAGE TUESDAY.
HAVE FOCUSED PCPN CHANCES FOR THE DIURNALLY FAVORED AFTERNOON
PERIOD. EARLY ESTIMATES OF CAPE FOR TUESDAY AFTERNOON ARE
MODERATE AT AROUND 2000 J/KG WITH WEAK TO MODERATE SHEAR OF 30-35
KT IN THE 0-6 KM LAYER. SO HAVE SOME POTENTIAL FOR SEVERE
DEPENDING ON THE TIMING OF THE FRONT.

NOTE...THIS DIFFERS FROM PREVIOUS FORECASTS...THOUGH WITH SUPPORT
FROM THE GLOBAL ENSEMBLES AND DETERMINISTIC RUNS...CONFIDENCE IS
HIGH ENOUGH TO DEVIATE FROM CONTINUITY AT THIS TIME.

HIGH PRESSURE AND LOW HUMIDITY RETURN FOR WEDNESDAY THROUGH THE
END OF THE WEEK. TEMPS ARE FCST BASED ON LATEST MOS AND WARM TO
SLIGHTLY ABOVE NORMAL ON MONDAY. MONDAY AND TUESDAY SHOULD SEE
LOWER 90S FOR NE JERSEY...AND APPROACHING 90 IN NYC. THE HIGH DEW
POINT TEMPERATURES RESULTS IN HEAT INDEX VALUES IN THE LOWER AND
MID 90S FOR THESE AREAS. COMFORTABLE MID SUMMER WEATHER RETURNS ON
WEDNESDAY WITH LOWER 80S FOR MAXES AND DEW POINT TEMPS IN THE MID
50S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A WEAK FRONT WASHES OUT OVER THE REGION THIS AFTERNOON...WITH
WAVES OF LOW PRESSURE MOVING SOUTH OF THE REGION TONIGHT.

GENERALLY VFR CONDS EXPECTED THROUGH THIS AFTERNOON ACROSS WESTERN
TERMINALS...EXCEPT IN SHRA/TSRA. PATCHY IFR/MVFR CIGS ACROSS
COASTAL TERMINALS WITH BANDS OF MARINE STRATUS/FOG PARTIALLY
EVIDENT. STRATUS/FOG MAY BECOME MORE WIDESPREAD ACROSS EASTERN
TERMINALS THAN DEPICTED THIS EVENING IF CONVECTION DOES NOT
MATERIALIZE.

CONVECTIVE COVERAGE INCREASING JUST WEST OF THE TERMINALS...AND
EXPECT IT TO BE FAIRLY WIDESPREAD BY 20-22Z ACROSS WESTERN
TERMINALS...MOVING INTO EASTERN TERMINALS THIS EVENING. EXPECT
WIDESPREAD CONVECTION TO COME TO AN END TONIGHT FROM NW TO SE.
WILL BE AMENDING TAFS TO GIVE MORE PRECISE TIMING ON CONVECTION.
WITH ANY STRONGER STORM LOCALIZED MVFR-IFR CONDITIONS ARE POSSIBLE
IN HEAVY RAINS. DAMAGING WINDS AND LARGE HAIL POSSIBLE AS WELL.
ALL TERMINALS ARE UNDER A SVR TSTSM WATCH TIL 9PM. CCFP
CONFIDENCE/COVERAGE LOOKS GOOD.

WIND GENERALLY FROM A LIGHT ESE THIS AFTERNOON INTO EVENING AHEAD
OF WAVE...BECOMING LIGHT N LATE TONIGHT.

MVFR STRATUS/FOG LIKELY ACROSS EASTERN TERMINALS AND POSSIBLY
ACROSS WESTERN TERMINALS IN LIGHT WINDS AND ABUNDANT LOW-LEVEL
MOISTURE LATE TONIGHT.

CONDS IMPROVING TO VFR SATURDAY MORNING...IN NW FLOW.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.

OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...

SATURDAY MORNING...BECOMING VFR.

SATURDAY AFTERNOON-MONDAY...VFR.

MONDAY NIGHT-TUESDAY...CHANCE OF MVFR OR LOWER LATE MONDAY
NIGHT/TUESDAY MORNING WITH LOW STRATUS/FOG...THEN SUB-VFR
POSSIBLE WITH SHRA/TSRA LATER IN THE DAY AHEAD OF A COLD FRONT.

WEDNESDAY...VFR.

&&

.MARINE...
GENERALLY QUIET WITH RESPECT TO WINDS/WAVES...BUT CONVECTION
COULD PRODUCE LOCALLY GUSTY WINDS AND REDUCED VSBY THIS AFTERNOON
INTO THIS EVENING.

S SWELL GENERATED BY HIGH PRESSURE OFF THE S COAST WILL SPREAD
NORTHWARD TODAY INTO SAT...AND WAVEWATCH INDICATES 5 FT OCEAN SEAS
POSSIBLE SAT AFTERNOON. AT THIS TIME EXPECT CURRENT 7 FT SEAS OFF
THE NC COAST TO DECAY TO JUST UNDER 5 FT BEFORE THEY REACH OUR
COASTAL WATERS.

INCREASING S FLOW AHEAD OF A COLD FRONT MAY AGAIN BUILD OCEAN SEAS
TO NEAR 5 FT ON TUE.

&&

.HYDROLOGY...
HEAVY RAINFALL OF 1-2 INCHES IS POSSIBLE TODAY INTO THIS EVENING
WITH ANY STRONGER CONVECTION...WHICH WOULD CAUSE LOCALIZED
URBAN/POOR DRAINAGE FLOODING. SMALL STREAM FLOODING MAY ALSO BE
POSSIBLE IN NORTHEAST NJ IF RAINFALL OF THIS MAGNITUDE FALLS IN
AN HOUR OR LESS. THE OVERALL THREAT DOES NOT LOOK TO BE WIDESPREAD
ENOUGH TO WARRANT A FLASH FLOOD WATCH.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...GOODMAN/JST
NEAR TERM...KCS/JST
SHORT TERM...GOODMAN
LONG TERM...JST
AVIATION...
MARINE...GOODMAN/JST
HYDROLOGY...GOODMAN
Hazardous weather outlook, Jul 8, 1:57 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT FRI JUL 8 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-091800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
157 PM EDT FRI JUL 8 2011

...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 8, 9:50 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
950 AM EDT FRI JUL 8 2011

CTZ005-006-081430-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
950 AM EDT FRI JUL 8 2011

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...

AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWTOWN...AND MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH
AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4157 7294 4156 7287 4144 7282 4137 7343
      4149 7347 4152 7338 4149 7337 4148 7334
      4151 7333 4152 7317 4156 7317 4157 7310
      4162 7303 4164 7302 4165 7294

KCS
Special weather statement, Jul 8, 2:37 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT FRI JUL 8 2011

NYZ067>070-081930-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
237 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORM WILL IMPACT ORANGE...PUTNAM...ROCKLAND AND
WESTCHESTER COUNTIES...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST POINT...AND MOVING NORTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND
ONE HALF INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4129 7453 4157 7406 4155 7398 4151 7399
      4145 7398 4149 7393 4150 7387 4152 7354
      4138 7355 4113 7421

KCS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:37 PM EDTSpecial Weather StatementOKXOrange, Putnam53 min
Jul 8, 2:53 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester67 min
Jul 8, 3:39 PM EDTSpecial Weather StatementOKXOrange66 min
Jul 8, 3:48 PM EDTSevere Thunderstorm WarningOKXOrange26 min
Jul 8, 4:06 PM EDTSpecial Weather StatementOKXRockland54 min
Jul 8, 4:09 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester51 min
Jul 8, 4:21 PM EDTFlash Flood WatchOKXBronx, Kings, New York, Orange, Putnam, Queens and 3 more7 hr
Jul 8, 4:31 PM EDTAreal Flood AdvisoryOKXRockland119 min
Jul 8, 5:02 PM EDTSpecial Weather StatementOKXRockland58 min
Jul 8, 5:08 PM EDTFlash Flood WarningOKXRockland3 hr
Jul 8, 5:15 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester26 min

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.